MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE
Catalog Number AGP140302
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.The guide wire and its separated distal fragment were returned for evaluation.The guide wire had its coil wire and polymer jacket fractured and elongated originating from the proximal solder.Approximately 135mm distal to the proximal solder, the exposed core wire was found fractured.The distal segment of the fragment was deformed and bent.A ball tip remained attached at the very distal end of the fragment.Proximal and distal fracture ends were microscopically observed.On the proximal fracture end, the core wire was found three-dimensionally bent.The proximal fracture end of the coil wire was found necked; this indicated that the coil wire fracture was due to tensile stress.To observe the distal fracture end, the polymer jacket was dissolved and the core wire was exposed.The exposed core wire was found fractured proximal to the mid solder.The fracture end was bent.Necking of the fracture end of the coil wire was also observed on the distal side.Measurement of the core wire length suggested that the full length of the guide wire was returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Reviewing of production records found no indication of product deficiency.Based on the obtained information and investigation outcome, it was presumed that repeated bending stress that was generated with wire manipulation in attempt to cross the heavily tortuous, heavily calcified lesion contributed to the core wire fracture.When the bending stress exceeded the product's design limit, it caused the core wire to fracture.Wire removal was attempted when the guide wire was stuck inside the concomitant balloon catheter due to the anatomy.Pulling stress generated with wire removal was assumed to lead the coil wire and the polymer jacket to elongate and eventually fracture.Although there were reportedly no adverse patient effects, damage of the polymer jacket was too severe to completely rule out a possibility that some fragments might be left in the patient anatomy; therefore, it was concluded this event was reportable as serious injury.Instructions for use (ifu) states: [warnings] never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; [warnings] if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel; and, [malfunction and adverse effects] abrasion of the guide wire coating, separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that the coating of an asahi guide wire came off inside a concomitant non-asahi balloon dilatation catheter during a pci to treat a heavily tortuous, heavily calcified lesion in the om branch.The guide wire became stuck in the balloon during removal due to very tortuous vessel.Both devices were removed together as a single unit.There were no clinically significant delay in the procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI FIELDER XT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8062525
Report Number3003775027-2018-00198
Device Sequence Number2037879
Product Code DQX
UDI-Device Identifier04547327072861
UDI-Public(01)04547327072861(17)210228(10)180329A251
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberAGP140302
Device Lot Number180329A251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR